MDJunction - People Helping People
 
Ask a Question
05/31/2011 11:29 AM

Celexa-Pros and Cons?

MadWorldMadChick
MadWorldMadChick  
Posts: 11
Member

I have severe anxiety and I got prescribed Celexa. I haven't taken it yet. Can anyone tell me the pros and cons of it? I'm currently a full time college student and I don't want it to negatively interfere with my studies.
Reply

05/31/2011 12:51 PM
debhurts
debhurts  
Posts: 1918
Senior Member

Hi chick, i have been on celexa and i havent had 1 side effect from Celexa, i take mine at night , i was told it gives you a little energy, which isnt a bad thing, i think the anxiety will interrupt your life more than celexa, if you are feeling unsure take them at night, and it wont interfere, i would start out with taking it during the day , just to make sure you don't have an allergic reaction, i think it is rare i am allergic to so many psych. meds it's not funny, but the celexa really helps, so i would take it how the labels says. I wish you luck and i hope you get relief from the celexa, it works for me!

06/03/2011 09:35 AM
Lini
Posts: 14
New Member

I'm day 2 into taking 10mg of Celexa. I'll be on that for 7 days and then I'm to up the dosage to 20 and we'll go from there. My doctor said that the 2 worst side effects from it will be a possible increase in anxiety, just what I don't need, and some nausea. She looked me straight in the face and said "The first 2 weeks could possibly be hell for you but I promise you, with 100% certainty, that this will go away." And on day 2, approx 2 1/2 hours ago, I had a whopper of an anxiety attack. With the help of Ativan, I was able to get it under control and I'm OK now but it looks like she was right. It very well may be hell but I think in the long run, it will be good. I'm trying to be optimistic!! Smile

06/04/2011 04:17 AM
Rflattsfan78
Rflattsfan78  
Posts: 607
Member

The reaction you are having with Celexa mirrors the reaction I had to Prozac about a year ago. My doc said it would increase anxiety the first couple weeks, but mine was soooo severe I had to switch meds. I had some of the worst panic attacks of my life and I couldn't handle the medicine. I'm glad you are able to handle it. I'm now on Paxil, but when we get over the few weeks of hell the benefits of the meds I think are so worth it. Good luck to you Smile I'm so glad your doc was really upfront with you and really bluntly told you what will happen. My doc just casually said "Oh, your anxiety might increase a little"...really?! lol no kidding! haha

06/13/2011 01:10 PM
girlnblack

I have taken Celexa, Lexapro, Effexor and Wellbutrin. Celexa was good...but the Effexor was better (except for the withdrawal when coming off it) Lexapro made me "numb" and Wellbutrin was like a baby aspirin..did nothing for me.

I didn't experience any severe side effects with Celexa except lack of appetite...which was awesome because I needed to lose 20 lbs anyway!


06/14/2011 12:38 PM
Lini
Posts: 14
New Member

It seems as though for me, days 2 & 3 were the worst. My anxiety sky rocketed on days 2 & 3 when I first started taking it and then again when I increased the dose last week. I was almost to the point of calling my doctor and asking her if I could just stop, it was that bad. I can't even begin to describe the feeling but then again, I have a feeling you all probably know exactly what "it" is that I can't describe. LOL

She wasn't kidding about it being hard.


06/28/2011 01:20 PM
girlnblack

I can honestly say this is the first day I've felt "like myself" in probably 5 years. I've been taking Celexa for almost 3 weeks now. Thank you thank you thank you to my therapist and friends that encouraged me to go back on this med!

First 2 weeks were tough. Had to decrease to 10 mg instead of 20mg. Anxiety increased the first week, stomach upset off and on for almost 2 weeks. But now that my body has adjusted, I'm loving life again!!!

I would recommend at least trying this med especially if you suffer from anxiety & depression.


07/02/2011 02:12 PM
Ginag
Ginag  
Posts: 2831
Senior Member
I'm an Advocate

Any great moment for any of us is a great moment for all of us. I am so happy for you.

I keep thinking of the movie title " waiting to exhale" When we feel better it's like we can breathe again


07/03/2011 10:18 AM
walkingthru
walkingthru  
Posts: 85
Member

I tried Celexa after I had a bad reaction to Prozac. I had been taking Prozac for 10 years and became sensitized to it. Celexa scared the daylights out of me. Within 5 days of starting it, I was planning a murder in my head. No, I never carried it out, or even made any progress on the planning; in fact, as soon as I realized what Celexa was doing to me, I tossed the drugs and called my psych doctor. I'm now on Lexapro, which, strangely enough, is supposed to have more side effects than the Celexa did - but it agrees with my body and mind in a way the Celexa just couldn't do.

Remember just because it's good or bad for this person or that, psych drugs do very different things to lots of different people. It depends on the chemical imbalance you have as an individual and how the meds affect that imbalance. It's cool to get an opinion, but don't base your decision on what this person or that had happen. The only real way to know what it's going to do with and for you is to experience it for yourself.

Trisha - not a doctor and not pretending to be one

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved